Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Addiction to weed poppers, loss of weight, low appetite, mood swings, no motivation, depression, frequent vomiting. What can be done?

Hi i am a single mum and I am very worried about my son I have seen what I believe are symptoms of drug use and drinking his girlfriend told me he s addicted to weed poppers. He has lost approx 70 pounds in a couple of months he hardly eats he drinks a lot of those energy drinks. He has been fired from 2 jobs for tardiness in the last 4 months he has no motivation is very angry and depressed and got himself in some trouble recently, I have found him a couple of times passed out on his bathroom floor face down and I have heard him vomiting I have asked him what he is taking but he gets angry with me and won t tell me. I don t know what to do any suggestions?
Asked On : Mon, 2 Jul 2012
Answers:  1 Views:  288
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Psychiatrist 's  Response
Substance abuse in a loved one is probably the most difficult psychological situation a person can face. Why? Because one has to deal with the frustration of knowing that only your loved one can take responsibility and clean up their act. Sometimes close family members are forced to reject and kick out their own substance abusing relatives because these people tend to take everybody down with them, much like a sinking ship. Your son needs help desperately, like an inpatient substance abuse facility, but the maneuver can only come from him. All your suggesting and support will be rejected by him, because his reason has temporarily been obscured by the use of substances. Don't give up hope about it, though. Seek out your own therapist in the community and get your own support for this huge issue. This will help you deal with the emotional stress of this troublesome situation and perhaps develop some alternative strategies to help your son. Where there's life, there's hope!
Answered: Mon, 2 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor